My 9 month old son had his undescended testicle surgery yesterday... everything went great. He nursed immediately when they brought him to me... he got to go home pretty quick. They told us to give him Lortab for pain for the first 24 hours....i was a little shocked by this.. (as he prescription was stronger than what I was givin when I had oral surgery and he is way smaller than me) but I listened to the dr. When we got home he was good.. he crawled around and was pretty happy... nursed every couple of hours and ate some applesauce and banana babyfood...and some baby puffs.. he was fine. We gave him some of the Lortab at 4:30pm... then he acted like he was in pain so we gave him some at 10:30...before that he was awake, playing and happy. He went to sleep and slept for 4 hours just fine. My husband got up and rocked him...but he was acting hungry so about 4:00am I nursed him and he was fine.. After that at 4:30 I gave him another dose of the Lortab.. my husband took himt o put him back to bed.. he was really restless... and an hour later he threw it all up... then he continued throwing up for 2 hours. .about 5 times.. After that he slept for 2 hours and woke up acting pretty normal and fine... drink some juice/water and was very hungry and had puffs.. then after he held that all down.. I nursed him and gave him a sponge bath....and now he's sleeping again. It was past the 6 hours that the meds should have been worn off.. I even called the after hours line..and got his surgeons assistant..they said to just watch it and felt like the main culprit was probably the lortab or maybe even from the anesthesia wearing off.. and a small chance it could be a virus. But it doesn't sound liek a virus does it?
He even had a solid poop after he woke up... Has anyone had any experience with this? Does this sound like something normal that could happen? And he seems absolutely fine after all of this and eating.. it was only a couple of hours. But it does make me question giving narcotics to infants and children.... i can't believe it's stronger than mine even....and its the same medicine I had. I'm not giving him anymore. I do hope it's not the virus going around.